Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 48, NWS Grand Rapids, MI

June 7, 2008Eaton County, Ingham County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 7, 2008, 10:43 PM EDT for Eaton County, Ingham County, Michigan. It was in force for 62 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 10:43 PM EDT (02:43 UTC)
Expired
Jun 7, 2008, 11:45 PM EDT
In force
62 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Eaton County, MI, Ingham County, MI

The radar

The Detroit radar (KDTX), 84 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 10:45 PM EDTTSTM WND DMG4 E Grand Ledge, MINUMEROUS 2 TO 3 FOOT DIAMETER TREES DOWN IN DELTA TOWNSHIP NEAR INTERSTATE 96.
Jun 7, 10:50 PM EDTTSTM WND DMG4 E Grand Ledge, MIMULTIPLE LARGE TREES DOWN IN TRAILER PARK ON NORTH CANAL ST SOUTH OF SAGINAW HIGHWAY.
Jun 7, 10:50 PM EDTTSTM WND GST 704 E Grand Ledge, MIESTIMATED 60 TO 70 MPH SUSTAINED.
Jun 7, 10:55 PM EDTTSTM WND DMGLansing, MIA 40 FOOT TALL TREE THAT IS 5 INCHES IN DIAMETER IS BLOCKING THE ROAD AT EAST LIBBY AND PARK INTERSECTION.
Jun 7, 10:55 PM EDTTSTM WND GST 701 Nw Lansing, MINUMEROUS 4 TO 5 INCH TREE LIMBS DOWN NEAR M-43 AT INGHAM AND EATON COUNTY BORDER. CORRECTED THE TIME OF THE REPORT.
Jun 7, 11:00 PM EDTTSTM WND DMG1 Se Lansing, MISPOTTER REPORTS SEVERAL 1 FOOT DIAMETER TREES WERE BLOWN DOWN AND IN GOOD HEALTH...ON STONELEIGH DR.
Jun 7, 11:00 PM EDTTSTM WND GST 701 Nw Lansing, MINUMEROUS 4 TO 5 INCH TREE LIMBS DOWN NEAR M-43 AT INGHAM AND EATON COUNTY BORDER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 6:42 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1399 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 080243
SVRGRR
MIC045-065-080345-
/O.NEW.KGRR.SV.W.0048.080608T0243Z-080608T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1043 PM EDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EATON COUNTY IN SOUTH CENTRAL MICHIGAN
  INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN

* UNTIL 1145 PM EDT

* AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM GRAND LEDGE TO POTTERVILLE TO BELLEVUE...AND MOVING EAST AT 38
  MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  KALAMO...             GRAND LEDGE...        POTTERVILLE...
  BELLEVUE...           CHARLOTTE...          DIMONDALE...
  WAVERLY...            OLIVET...             LANSING...
  BROOKFIELD...         HOLT...               EATON RAPIDS...
  EAST LANSING...       MASON...              AURELIUS...
  HASLETT...            OKEMOS...             KINNEVILLE...

SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. 
TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING 
CONDITIONS.

LAT...LON 4243 8416 4243 8508 4255 8508 4267 8486
      4278 8488 4277 8438 4279 8437 4276 8416
      4271 8414 4245 8412
TIME...MOT...LOC 0243Z 286DEG 33KT 4272 8473 4264 8471
          4248 8501

$$

JK
2 follow-up statements
000 
WWUS53 KGRR 080311
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1111 PM EDT SAT JUN 7 2008

MIC045-065-080345-
/O.CON.KGRR.SV.W.0048.000000T0000Z-080608T0345Z/
INGHAM MI-EATON MI-
1111 PM EDT SAT JUN 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR EATON AND INGHAM COUNTIES...

AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OKEMOS TO MASON TO 7 MILES WEST
OF ONONDAGA...AND MOVING EAST AT 38 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  AURELIUS...           HOLT...               HASLETT...
  OKEMOS...             EAST LANSING...       MASON...
  LANSING...            KALAMO...             BROOKFIELD...
  WAVERLY...            DIMONDALE...          OLIVET...
  POTTERVILLE...        EATON RAPIDS...       BELLEVUE...
  CHARLOTTE...          KINNEVILLE...         EDEN...

SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4243 8416 4243 8508 4255 8508 4267 8486
      4276 8474 4277 8438 4278 8437 4279 8434
      4276 8416 4271 8414 4245 8412
TIME...MOT...LOC 0311Z 286DEG 33KT 4265 8439 4257 8437
          4241 8467

$$

LAURENS
000 
WWUS53 KGRR 080342
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1141 PM EDT SAT JUN 7 2008

MIC045-065-080351-
/O.EXP.KGRR.SV.W.0048.000000T0000Z-080608T0345Z/
INGHAM MI-EATON MI-
1141 PM EDT SAT JUN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR EATON AND INGHAM COUNTIES WILL
EXPIRE AT 1145 PM EDT...

THE STORMS HAVE WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE. 
STAY TUNED FOR THE LATEST WEATHER INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4243 8416 4243 8508 4255 8508 4267 8486
      4276 8474 4277 8438 4278 8437 4279 8434
      4276 8416 4271 8414 4245 8412
TIME...MOT...LOC 0341Z 286DEG 33KT 4257 8403 4249 8401
          4233 8431

$$

OSTUNO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:18 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 7, 8:18 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
818 PM EDT SAT JUN 7 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(306 PM EDT SAT JUN 7 2008)
A STATIONARY FRONT WILL REMAIN SITUATED OVER THE REGION INTO EARLY
NEXT WEEK.  THIS SYSTEM WILL CAUSE SHOWERS AND THUNDERSTORMS TO FORM
EACH DAY...RESULTING IN AN UNSETTLED WEATHER PATTERN.  THE POTENTIAL
EXISTS FOR FOR HEAVY RAIN AND SEVERE WEATHER.

&&

.SHORT TERM...(350 PM EDT SAT JUN 7 2008)
(TONIGHT THROUGH MONDAY NIGHT)
A COUPLE OF CONCERNS OVER THE SHORT TERM. FIRST IS THE SEVERE
WEATHER POTENTIAL TONIGHT AND INTO THE WEEKEND.  THE OTHER IS
THE FLOODING POTENTIAL INTO MONDAY.

WE ARE WATCHING THE SEVERE WEATHER UNFOLDING IN WISCONSIN.  BASED ON
ITS CURRENT TRACK THE STORMS COULD ARRIVE ALONG THE LAKESHORE
COUNTIES 6 TO 7 PM.  LOOKS LIKE  A POTENTIAL DAMAGING WIND EVENT.
SO THE MAIN TIMEFRAME FOR SEVERE WEATHER LOOKS TO BE 7 PM TO
MIDNIGHT.   WITH THE FRONTAL BOUNDARY DRAPED ACROSS THE REGION INTO
MONDAY ALONG WITH FAVORABLE INSTABILITY AND SHEAR...SEVERE WEATHER
COULD OCCUR EACH DAY.

HEAVY RAIN IS BECOMING AN INCREASING THREAT.  THIS FRONTAL ZONE WILL
PROVIDE THE FOCUS FOR STORMS EACH DAY.  THERE IS ALSO AN INCREASED
RISK FOR TRAINING...ESPECIALLY AT NIGHT.  AS THE GROUND BECOMES
INCREASINGLY SATURATED...RUNOFF WILL BECOME MORE EFFICIENT.  WE MAY
NEED FLOOD WATCHES...ESPECIALLY SUN AFTN INTO SUN NIGHT AS THAT
FRONT TRIES TO DRIFT SLOWLY SOUTH THROUGH THE AREA.

&&

.LONG TERM...(350 PM EDT SAT JUN 7 2008)
(TUESDAY THROUGH SATURDAY)
MODELS ARE IN FAIRLY GOOD AGREEMENT AT THE BEGINNING OF THE LONG
TERM ON TUE HAVING THE COLD FRONT THROUGH THE CWFA. THIS WILL LIKELY
TAKE THE HEAVY RAIN THREAT AND MOST OF THE SEVERE THREAT OUT OF THE
AREA. THE UPPER TROUGH WILL PASS ACROSS THE AREA DURING THE DAY ON
TUE...PROVIDING A RESIDUAL CHANCE OF A SHOWER OR STORM.

COOLER AND SOMEWHAT DRIER AIR WILL MOVE IN THEN BY WED AS HIGH
PRESSURE BUILDS IN OVER THE AREA. THE PATTERN IS THEN EXPECTED TO
RESET...SIMILAR TO THE PATTERN OF THE LAST FEW DAYS. A LONG WAVE
TROUGH IS EXPECTED TO DIG OVER THE WRN PORTION OF THE COUNTRY...
ALLOWING AN UPPER RIDGE TO BUILD OVER THE EAST. ONCE THE RIDGE AXIS
SLIPS EAST...DEEP SW FLOW SETS UP AND WAVES OF SHOWERS AND STORMS
WILL BECOME POSSIBLE FROM THU NIGHT THROUGH SAT. WARMER AND MORE
HUMID WEATHER WILL ALSO BUILD IN FOR THE END OF NEXT WEEK.

&&

.MARINE...(350 PM EDT SAT JUN 7 2008)
I HIGHLIGHT SEVERE STORMS FOR THIS EVENING.  ALSO SOME FOG GIVEN THE
WARM MOIST AIR MOVING OVER THE COLDER WATER.
&&

.AVIATION...(818 PM EDT SAT JUN 7 2008)
NUMEROUS TSTMS... SOME CONTAINING SVR WX AND/OR VERY HEAVY RAIN...
WILL IMPACT MOST OF THE TERMINAL SITES THROUGH 06Z OR SO. THE
HEAVIEST ACTIVITY WILL IMPACT MKG AND GRR FIRST... BETWEEN 00Z AND
03Z... AND A BIT LATER FOR THE OTHER SITES. OCNL IFR/LIFR CONDITIONS
ARE LIKELY WHEN THE HEAVIER CELLS CROSS THE TERMINALS.

ADDITIONAL CONVECTIVE DEVELOPMENT TAKING PLACE FROM WRN WI SWWD
ACROSS IA THIS EVENING COULD MOVE INTO THE AREA OVERNIGHT TONIGHT.
THIS SCENARIO IS STILL UNCERTAIN. WE WILL KEEP PCPN OUT FOR NOW
DURING THE LATE NIGHT PERIOD... AND POSSIBLY ADD IN LATER AS THE
SITUATION BECOMES MORE CLEAR.

SOME FOG DOES LOOK LIKELY ONCE AGAIN TONIGHT WITH THE HUMID AIR MASS
IN PLACE. WINDS HOLDING UP WILL KEEP THE VISIBILITIES UP A BIT...BUT
SOME LOCAL IFR IS POSSIBLE. ALSO HAVE INCLUDED SOME SCATTERED LOW
CLOUDS.

LOOK FOR TSTMS TO REDEVELOP AGAIN TOWARD 18Z SUNDAY.

&&

.HYDROLOGY...(350 PM EDT SAT JUN 7 2008)
URBAN AND SMALL STREAM FLOODING IS EXPECTED BEFORE THE WEEKEND IS
OVER GIVEN THE TROPICAL AIRMASS AND FRONTAL ZONE ACROSS THE REGION.
RAINFALL RATES OF AN INCH PER OUR COULD ACCOMPANY THE STORMS.  IF
THEY PERSIST VALUES COULD BECOME EXCESSIVE.  WILL NEED TO MONITOR
THE FLOOD WATCH POTENTIAL THROUGH THE WEEKEND.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     MJS
SHORT TERM:   MJS
LONG TERM:    NJJ
MARINE        MJS
AVIATION:     MEADE
HYDROLOGY:    MJS
Hazardous weather outlook, Jun 7, 4:30 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
430 PM EDT SAT JUN 7 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-081015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
430 PM EDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS IN WISCONSIN ARE LIKELY TO MOVE INTO WESTERN MICHIGAN
BETWEEN 7 AND 9 PM.  DAMAGING WINDS IN EXCESS OF 60 MPH APPEAR TO BE
THE MAIN THREAT.  IN ADDITION FREQUENT LIGHTNING LARGE HAIL AND
LOCALLY VERY HEAVY RAINFALL ARE ALSO POSSIBILITIES.  THE MAIN STORM
MOTION WILL BE EAST SOUTHEAST AT 50 MPH.

RAINFALL RATES COULD TOP AN INCH PER HOUR WITH THESE THUNDERSTORMS.
IF THE STORMS PERSIST...THE RAINFALL COULD BECOME EXCESSIVE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AS A FRONTAL SYSTEM SLOWLY MOVES SOUTH OF THE REGION THERE WILL BE
A SERIES OF SURFACE WAVES MOVING ALONG IT. THAT WILL BRING PERIODS
OF SHOWERS AND THUNDERSTORM TO THE REGION INTO TUESDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY DURING THE LATE
AFTERNOON AND EVENING HOURS OF EACH DAY.

RAINFALL FOR SUNDAY THROUGH MONDAY IS EXPECTED TO BE HEAVY IN PLACES.
THE GROUND IS BECOMING INCREASINGLY SATURATED SO THE RUNOFF WILL
BECOME MORE EFFICIENT.  THEREFORE THE POTENTIAL FOR FLOODING WILL
NEED TO BE MONITORED CLOSELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING AND POSSIBLE FOR SUNDAY
INTO TUESDAY.

LMZ844>849-081015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
430 PM EDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL LIKELY CROSS LAKE MICHIGAN EARLY THIS
AFTERNOON AND EVENING.   GUSTY WINDS WINDS OVER 35 KNOTS...INCREASED
WAVE HEIGHTS AND CLOUD TO WATER LIGHTNING ARE THE
EXPECTED HAZARDS.

PATCHY DENSE FOG WILL RESULT IN SOME HAZARDOUS BOATING CONDITIONS
INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY.
GUSTY WINDS...INCREASED WAVE HEIGHTS AND HAIL REMAIN THE PRIMARY
HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE EACH AFTERNOON AND EVENING
THROUGH TUESDAY.

WDM MJS

In the hours before

Local storm report, Jun 7, 9:32 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
932 PM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     2 S HOLLAND             42.74N 86.10W
06/07/2008  M55 MPH          ALLEGAN            MI   FIRE DEPT/RESCUE

&&

IOD
Local storm report, Jun 7, 9:33 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
933 PM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     2 S HOLLAND             42.74N 86.10W
06/07/2008  M55.00 MPH       ALLEGAN            MI   FIRE DEPT/RESCUE

&&

IOD
Local storm report, Jun 7, 9:41 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
941 PM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TSTM WND GST     4 S HOLLAND             42.71N 86.10W
06/07/2008  M47 MPH          ALLEGAN            MI   OFFICIAL NWS OBS

            WIND MEASURED AT TULIP CITY AIRPORT.

&&

RSUTTLE
Special weather statement, Jun 7, 9:48 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
948 PM EDT SAT JUN 7 2008

MIZ051-052-057>059-065>067-074-080315-
BARRY-CLINTON-EATON-GRATIOT-INGHAM-IONIA-JACKSON-KENT-MONTCALM-
948 PM EDT SAT JUN 7 2008

...SPECIAL WEATHER STATEMENT...

AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM GRAND RAPIDS TO HASTINGS...AND
EAST TO ST. JOHNS TO MASON. THESE STORMS ARE MOVING TO THE EAST AT
AROUND 40 MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  VICKERYVILLE...       BUTTERNUT...          FENWICK...
  TURK LAKE...          SIDNEY...             CRYSTAL...
  SHERIDAN...           CARSON CITY...        GREENVILLE...
  FALLASSBURG...        BERLIN CENTER...      MUIR...
  ORLEANS...            SMYRNA...             LYONS...
  PALO...               PEWAMO...             HUBBARDSTON...

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. GUSTY
WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS
TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4326 8576 4348 8438 4335 8435 4279 8436
      4279 8417 4242 8414 4245 8554 4277 8552
      4281 8576
TIME...MOT...LOC 0147Z 180DEG 0KT 4328 8474

NJJ
Local storm report, Jun 7, 10:14 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1014 PM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     FLASH FLOOD      HOLLAND                 42.77N 86.10W
06/07/2008                   OTTAWA             MI   TRAINED SPOTTER

            WATER FLOWING OVER 120TH AND BINGHAM ST.

&&

RSUTTLE
Local storm report, Jun 7, 10:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 PM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             ZEELAND                 42.81N 86.01W
06/07/2008  E0.25 INCH       OTTAWA             MI   PUBLIC

0940 PM     HAIL             DIMONDALE               42.65N 84.65W
06/07/2008  E0.50 INCH       EATON              MI   BROADCAST MEDIA

0955 PM     TSTM WND GST     WAYLAND                 42.67N 85.64W
06/07/2008  E70.00 MPH       ALLEGAN            MI   TRAINED SPOTTER

0955 PM     TSTM WND DMG     1 ESE DORR              42.72N 85.70W
06/07/2008                   ALLEGAN            MI   PUBLIC

            TREE DOWN ACROSS 16TH STREET. 8 INCH DIAMETER LIMB
            SHOWING. TREE DIAMETER UNKNOWN.

1000 PM     HEAVY RAIN       HOLLAND                 42.77N 86.10W
06/07/2008  E4.25 INCH       OTTAWA             MI   PUBLIC

            TOTAL RAINFALL FOR STORMS THIS EVENING.

1000 PM     HEAVY RAIN       3 NE HOLLAND            42.80N 86.06W
06/07/2008  M3.10 INCH       OTTAWA             MI   TRAINED SPOTTER

            TOTAL RAINFALL SINCE 805 PM.

1005 PM     HEAVY RAIN       1 N BYRON CENTER        42.83N 85.72W
06/07/2008  E2.50 INCH       KENT               MI   PUBLIC

            TOTAL RAINFALL SINCE 830 PM. PEA SIZE HAIL ALSO REPORTED.

&&

IOD

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:09 PM EDTSpecial Marine WarningGRR81 min
Jun 7, 8:16 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa44 min
Jun 7, 8:28 PM EDTSevere Thunderstorm WarningGRRBarry, Ionia, Kent35 min
Jun 7, 9:00 PM EDTSevere Thunderstorm WarningGRROttawa60 min
Jun 7, 9:24 PM EDTSevere Thunderstorm WarningGRRAllegan81 min
Jun 7, 9:30 PM EDTSpecial Marine WarningGRR90 min
Jun 7, 9:39 PM EDTSpecial Marine WarningGRR96 min
Jun 7, 9:48 PM EDTSpecial Weather StatementGRRBarry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more87 min
Jun 7, 9:58 PM EDTFlash Flood WarningGRRAllegan, Barry, Eaton, Ionia, Kent, Ottawa6 hr
Jun 7, 10:14 PM EDTSevere Thunderstorm WarningGRRBarry, Eaton, Ionia, Kent46 min
Jun 7, 10:57 PM EDTAreal Flood AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more203 days
Jun 7, 10:57 PM EDTSevere Thunderstorm WarningGRRClinton18 min
Jun 7, 11:21 PM EDTSpecial Marine WarningGRR90 min
Jun 7, 11:47 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren47 min
Jun 8, 1:23 AM EDTSpecial Weather StatementGRRKent67 min
Jun 8, 1:35 AM EDTSpecial Weather StatementGRREaton, Ingham55 min
Jun 8, 3:27 AM EDTFlood WatchGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more48 hr
Jun 8, 4:01 AM EDTAreal Flood WarningGRRAllegan, Barry, Eaton, Ionia, Kent, Ottawa56 hr
Jun 8, 9:29 AM EDTSpecial Weather StatementGRROttawa61 min
Jun 8, 10:33 AM EDTRiver Flood WarningGRRBarry5 days
Jun 8, 11:50 AM EDTSpecial Weather StatementGRRLake, Mason55 min
Jun 8, 12:23 PM EDTSpecial Marine WarningGRR2 hr
Jun 8, 1:04 PM EDTSpecial Marine WarningGRR86 min
Jun 8, 1:06 PM EDTSpecial Weather StatementGRRLake, Mason, Mecosta, Newaygo, Oceana, Osceola54 min
Jun 8, 1:12 PM EDTSevere Thunderstorm WarningGRRMason, Oceana48 min
Jun 8, 1:26 PM EDTSevere Thunderstorm WarningGRRAllegan, Kent, Muskegon, Newaygo, Oceana, Ottawa and 1 more64 min
Jun 8, 1:38 PM EDTSevere Thunderstorm WarningGRRLake, Mason, Mecosta, Newaygo, Oceana, Osceola52 min
Jun 8, 1:52 PM EDTSevere Thunderstorm WarningGRRAllegan, Van Buren38 min
Jun 8, 2:16 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Clare, Gratiot, Ionia, Isabella and 7 more74 min
Jun 8, 2:27 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Calhoun, Eaton, Kalamazoo, Van Buren78 min
Jun 8, 2:30 PM EDTTornado WarningGRRClare, Osceola38 min
Jun 8, 2:34 PM EDTTornado WarningGRROsceola13 min
Jun 8, 3:16 PM EDTSevere Thunderstorm WarningGRRBarry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more59 min
Jun 8, 3:34 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo71 min
Jun 8, 4:01 PM EDTTornado WarningGRRClinton, Eaton, Ingham25 min
Jun 8, 4:45 PM EDTSevere Thunderstorm WarningGRRJackson30 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.